[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.153.144.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1979

Enhanced Cardiac Effect of Digoxin During Quinidine Treatment

Author Affiliations

From the Cardiology Division, Department of Medicine, Columbia University and the Cardiology Division, the Medical Service, Presbyterian Hospital in the City of New York, New York.

Arch Intern Med. 1979;139(5):519-521. doi:10.1001/archinte.1979.03630420015008
Abstract

Quinidine causes an increase in the serum digoxin concentration. Three patients were studied to determine if the increase in serum concentration is paralleled by an increase in the cardiac effect of digoxin. Each patient's clinical condition and serum digoxin concentration were stable when quinidine administration was begun. In all three patients, serum digoxin concentrations increased significantly after beginning quinidine, and decreased when quinidine was discontinued. While taking quinidine, all three patients had ECG findings that suggested enhanced digitalis effect and one patient had clinical evidence of an increased hemodynamic effect. These effects paralleled the increases in serum digoxin concentration. Our findings suggest that the increase in serum digoxin concentration, which occurs after beginning quinidine, is associated with an increase in the effect of digoxin on the heart.

(Arch Intern Med 139:519-521, 1979)

×